Bad Insluin ??

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Bad Insluin ??


Closed Thread
 
Shared Thread Thread Tools
Old 01-02-2011, 13:41   #1
Active Member
 
Ronald_62's Avatar
 
Join Date: Aug 2010
Location: Carthage, Missouri USA
Posts: 7


Send a message via Yahoo to Ronald_62
Default Bad Insluin ??

Started A New Bottle Of Lantus Today With A Expire Date Of 4/2012 And In Less Than One Hour My Blood Glucose Went From 105 To Less Than 25 .. Has Anyone else Experenced This???
Maybe It Was Bottled Wrong? Can A Person Get It Tested To Find Out ..
Should I Contact The Company That Made The Insluin? Or My Doctor?
I Put That Bottle Aside And Will Start Another One Tomorrow.

Ronald_62 is offline  
Old 01-02-2011, 19:03   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

Whoa! Quite a scare. I have no advice since I have no experience using insulin, but plenty of people here do use it, so stay tuned, Ron.




Shanny is offline  
Old 01-03-2011, 05:09   #3
Jen
Senior Member
 
Join Date: Apr 2010
Location: Topanga, CA
Posts: 710

Member Type
Type 1
Diagnosed in 2007

506 likes received
229 likes given
Default

I would be more inclined to think you hit a muscle or injected directly into your blood stream. Especially with long-acting insulin it seems pretty unlikely that it would have impacted you so severely in such a short time, even if you took a huge dose. Had you done a bolus within a couple of hours of your low, or exercised?

Jen

Jen is offline  
 
Old 01-03-2011, 11:29   #4
Active Member
 
Ronald_62's Avatar
 
Join Date: Aug 2010
Location: Carthage, Missouri USA
Posts: 7


Send a message via Yahoo to Ronald_62
Default

Quote:
Originally Posted by Jen View Post
I would be more inclined to think you hit a muscle or injected directly into your blood stream. Especially with long-acting insulin it seems pretty unlikely that it would have impacted you so severely in such a short time, even if you took a huge dose. Had you done a bolus within a couple of hours of your low, or exercised?

Jen
No Bulus.. Had Just Gotten Up And Was About 30 Min Later !

Ronald_62 is offline  
Old 02-24-2011, 15:29   #5
Active Member
 
Join Date: Feb 2011
Location: Quebec, Canada
Posts: 12

Member Type
Type 1
Diagnosed in 1992

2 likes received
Default

A couple of times in my years I've had weird insulin, either stuff that doesn't seem to do anything or requires significantly more to have an effect.

As an example I tested 10.5 (sorry don't know the american measure for that) before lunch. I ate a sandwich and took 6 units of Novo Rapid which is typical for that meal.

An hour later I was at 17. I took another 6 units to try and bring it down and another hour later I was at 23. At that point I grabbed a new vial and took another 6. An hour after that I was at 13 and heading back to normal.

I turned in the insulin and it disappeared with no explaination. The pharmacist wasn't able to get an answer from the company. Did they go "oops something wrong with this" or did it just go in the garbage I will never know.

All though a very rare occurance I can think of 2-3 times this has happened in 20 years.

hackish is offline  
Old 02-24-2011, 16:34   #6
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

Good to hear your experience, Hackish . . . welcome to DF!




Shanny is offline  
Old 02-26-2011, 01:51   #7
Senior Member
 
Join Date: Jul 2010
Posts: 1,557

Member Type
Type 1
Diagnosed in 2003

879 likes received
701 likes given
Default

Ronald, Is there any chance at all that you may have gotten your bottles of insulin mixed up? Like mistaking the vial of Rapid acting for the Lantus? My reason for asking the question is: One time I mistook the rapid acting for the long lasting and took a good sized bolus. Next thing I know I'm grabbing anything I can get my hands on because my blood sugar is so low.

__________________
Type 1, diagnosed April 2003
Dexcom G4 September 2007
Tandem tSlim October 2015
A1C - 6.0 (12-17-16)
Strawberry is offline  
Old 03-31-2011, 22:24   #8
Senior Member
 
BamaLou's Avatar
 
Join Date: Mar 2011
Location: Slocomb, AL -- USA
Posts: 83

Member Type
Type 2
Diagnosed in 1989

6 likes received
3 likes given
Default

Quote:
Originally Posted by Ronald_62 View Post
Started A New Bottle Of Lantus Today With A Expire Date Of 4/2012 And In Less Than One Hour My Blood Glucose Went From 105 To Less Than 25 .. Has Anyone else Experenced This???
Maybe It Was Bottled Wrong? Can A Person Get It Tested To Find Out ..
Should I Contact The Company That Made The Insluin? Or My Doctor?
I Put That Bottle Aside And Will Start Another One Tomorrow.
Was it possible that you nicked a blood vessel? I did this once with a morning dose. I used to test my blood sugar the first thing when I woke up, right there in bed, and give myself my Humalog shot depending on my levels. When I finished injecting there was blood on the tip of the needle. I got out of bed and walked approximately 3 feet to the bathroom and I was already feeling slightly light headed. I tried to go about getting ready for work, but knew something was wrong and tested my blood sugar again. It had fallen drastically into the 40's and it had been nearly 200 when I first woke up... if it had not been a holiday and the kids had not been home from school, I'd probably be dead because I was not able to walk to the kitchen to get myself something to eat, and I was so confused and scared I didn't even remember my glucose tablets. Anyhow, I manage to get my son up and for the next 30 minutes he continued to bring one thing after another... several cans of SlimFast, jelly toast, crackers, milk... and my sugar would not go up, it even went further down... I think it was 34 at the lowest... but then it finally started coming back up. It wasn't until later that day when I had my senses back that I remember there being blood on the tip of the needle after I had injected my insulin (there was no blood in the syringe when I tagged it back before injecting), and I remember my brother telling a story of a similar experience he had, and his doctor had told him that he had hit or nicked a blood vessel and some insulin when directly into the blood stream. So, now I try to pay extra attention when I am giving myself a shot. After years and years of injections, it so easy to just be on auto-pilot and going through the motions. This could have been what happened to you???

__________________
Linda Lou

Pravastatin 40mg 2x's a day
Toprolol 50mg 2x's a day
Lisinop/HCTZ 20-12.5 tabs
low dose aspirin
Potassium Gluconate 198mg
Lantus 55units in am
Humalog
Flexeril 10mg - 3 tablets 2 hrs before bedtime
Dx Type II and insulin dependent since 1989
BamaLou is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 22:33.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.